Alert archive / Oklahoma / Tornado Warnings in 1998
Tornado Warning 61, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 19, 1998, 8:24 PM CDT for Garfield County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 19, 1998, 8:24 PM CDT (01:24 UTC)
- Expired
- Jun 19, 1998, 9:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Garfield County, OK
The radar
The Vance AFB radar (KVNX), 37 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 5:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4897 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1529 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
076
WFUS1 KOKC 200126 RRA
TOROKC
OKC047-200200-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
824 PM CDT FRI JUN 19 1998
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* TORNADO WARNING FOR...
GARFIELD COUNTY IN NORTHWEST OKLAHOMA
* UNTIL 900 PM CDT
* AT 824 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THE MOST DANGEROUS PORTION OF THE STORM WAS
LOCATED 6 MILES SOUTH OF KREMLIN...MOVING SLOWLY EAST AT 10 MILES
PER HOUR.
* LOCATIONS IN THE WARNING INCLUDE SALT FORK...POND CREEK...NUMA...
MEDFORD...LAMONT...KREMLIN...JEFFERSON...HUNTER...GARBER...DEER
CREEK AND BRECKINRIDGE
TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES. MOVE TO A SHELTER
BELOW GROUND IF POSSIBLE. OTHERWISE...MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS.
LAT...LON 3652 9796 3635 9754 3679 9747 3687 9781
PURPURAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 19, 3:30 PM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jun 19, 3:30 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 330 PM CDT FRI JUN 19 1998 CU BUBBLING ACROSS WRN ZONES ATTM. SUSPECT THAT WEAK BOUNDARIES STILL LINGER AND WITH ADAS CAPES >= 3000 J/KG ACROSS MUCH OF FA...CANNOT RULE OUT ISOLATED CONVECTION THIS EVENING. UPPER RIDGE TRIES TO BUILD IN OVER THE WEEKEND. BUT FA REMAINS LARGELY ON THE EDGE OF THE RIDGE WITH SHORT WAVES MOVING THROUGH RELATIVELY ZONAL FLOW. WILL LEAVE LOW POPS THROUGH MONDAY. BY TUESDAY RIDGE SHOULD BE STRONG ENOUGH TO INHIBIT CONVECTION. FCSTID = 10 OKC 74 99 74 94 / 20 20 20 20 HBR 73 101 73 94 / 20 20 20 20 SPS 74 105 73 95 / 20 20 20 20 GAG 70 100 67 93 / 20 20 20 20 PNC 74 99 73 94 / 20 20 20 20 DUA 75 99 74 95 / 20 20 20 20 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Jun 19, 7:17 PM CDT, 1 hour 7 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
717 PM CDT FRI JUN 19 1998
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0631 PM BINGER OK 1.75 INCH HAIL
06/19/98 CADDO
0600 PM LAKE KEMP TX 1.00 INCH HAIL
06/19/98 BAYLOR
0630 PM LAKE KEMP TX 1.75 INCH HAIL
06/19/98 BAYLOR
0704 PM 1.5 S LAWTON OK .75 INCH HAIL
06/19/98 COMANCHE
0710 PM LAWTON OK .75 INCH HAIL
06/19/98 COMANCHE
0715 PM FORT SILL OK .88 INCH HAIL
06/19/98 COMANCHE
0715 PM 4 E LAWTON OK .88 INCH HAIL
06/19/98 COMANCHE
0705 PM LAKE KEMP DAM TX 1.75 INCH HAIL
06/19/98 BAYLOR
ZIGLocal storm report, Jun 19, 7:17 PM CDT, 1 hour 7 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
717 PM CDT FRI JUN 19 1998
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0631 PM BINGER OK 1.75 INCH HAIL
06/19/98 CADDO
0600 PM LAKE KEMP TX 1.00 INCH HAIL
06/19/98 BAYLOR
0630 PM LAKE KEMP TX 1.75 INCH HAIL
06/19/98 BAYLOR
0704 PM 1.5 S LAWTON OK .75 INCH HAIL
06/19/98 COMANCHE
0710 PM LAWTON OK .75 INCH HAIL
06/19/98 COMANCHE
0715 PM FORT SILL OK .88 INCH HAIL
06/19/98 COMANCHE
0715 PM 4 E LAWTON OK .88 INCH HAIL
06/19/98 COMANCHE
0705 PM LAKE KEMP DAM TX 1.75 INCH HAIL
06/19/98 BAYLOR
ZIGLocal storm report, Jun 19, 7:41 PM CDT, 43 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
741 PM CDT FRI JUN 19 1998
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM 3 NE BRECKINRIDGE OK 2.75 INCH HAIL
06/19/98 GARFIELD
ZIGLocal storm report, Jun 19, 7:41 PM CDT, 43 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
741 PM CDT FRI JUN 19 1998
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM 3 NE BRECKINRIDGE OK 2.75 INCH HAIL
06/19/98 GARFIELD
ZIGLocal storm report, Jun 19, 8:07 PM CDT, 17 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
807 PM CDT FRI JUN 19 1998
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 PM HUNTER OK .88 INCH HAIL
06/19/98 GARFIELD
0750 PM MABELLE TX 1.75 INCH HAIL
06/19/98 BAYLOR
0743 PM 4 NW EAKLEY OK 1.75 INCH HAIL
06/19/98 CADDO
ZIGLocal storm report, Jun 19, 8:07 PM CDT, 17 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
807 PM CDT FRI JUN 19 1998
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 PM HUNTER OK .88 INCH HAIL
06/19/98 GARFIELD
0750 PM MABELLE TX 1.75 INCH HAIL
06/19/98 BAYLOR
0743 PM 4 NW EAKLEY OK 1.75 INCH HAIL
06/19/98 CADDO
ZIGThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:12 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 48 min |
| Jun 19, 7:27 PM CDT | Tornado Warning | OUN | Garfield | 33 min |
| Jun 19, 7:29 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Grady, Stephens | 46 min |
| Jun 19, 7:31 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Washita | 44 min |
| Jun 19, 7:51 PM CDT | Flash Flood Warning | OUN | Garfield | 114 min |
| Jun 19, 7:57 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Noble | 48 min |
| Jun 19, 8:04 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 41 min |
| Jun 19, 8:15 PM CDT | Tornado Warning | OUN | Caddo | 30 min |
| Jun 19, 8:45 PM CDT | Tornado Warning | OUN | Caddo, Grady | 30 min |
| Jun 19, 8:48 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian | 42 min |
| Jun 19, 8:53 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Noble | 37 min |
| Jun 19, 9:30 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian | 45 min |
| Jun 19, 10:06 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 39 min |
| Jun 20, 5:15 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 45 min |
| Jun 20, 5:35 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher | 40 min |
| Jun 20, 5:59 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian | 46 min |
| Jun 20, 6:03 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa | 42 min |
| Jun 20, 6:14 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 46 min |
| Jun 20, 6:17 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 43 min |
| Jun 20, 6:37 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 53 min |
| Jun 20, 6:44 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 46 min |
| Jun 20, 6:54 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 51 min |
| Jun 20, 6:58 PM CDT | Tornado Warning | OUN | Kingfisher | 32 min |
| Jun 20, 6:59 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 46 min |
Nearby
Tornado Warnings in Oklahoma, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.